MAUDE Adverse Event Report: BIOMERIEUX SA CHROMID® P. AERUGINOSA AGAR

BIOMERIEUX SA CHROMID® P. AERUGINOSA AGAR
Catalog Number 43462
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) contacted biomérieux to report no growth for a neqas specimen (p.Aeruginosa 10) in association with the chromid® pseudomonas aeruginosa agar plate.The same strain grew of cpse plates.The customer stated the inoculated plates were incubated for 48 hours (read at 24 hours, then re-incubated for a further 24 hours).The customer does not know the lot number of the plates.In addition, the neqas strain was not retained by the customer; therefore no investigation submittal is possible.The customer indicated "this neqas strain was not scored as 23% of labs reported a false negative result; this particular strain had unusual growth requirements".The customer reviewed the package insert for the chromid pseudomonas aeruginosa agar, and it states "growth depends on the requirements of each individual micro-organism.It is therefore possible that certain strains of pseudomonas aeruginosa which have specific requirements (substrate, temperature, incubation atmosphere) may not develop or may not produce typical colonies." there is no indication or report from the laboratory to biomérieux that the false negative result led to any adverse event related to any patient's state of health.There was no patient directly associated with the neqas specimen.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in the (b)(6) contacted biomérieux to report no growth for a neqas specimen (p.Aeruginosa 10) in association with the chromid® pseudomonas aeruginosa agar plate.An investigation was performed.The customer provided the external quality assurance report for the impacted sample number (b)(4).The sample is an external quality assessment of water microbiology that is part of a hospital tap water scheme.This sample was not scored as 23% of laboratories reported a false negative result.The original eqa sample test was performed on the 20-03-2018 with lot number 1006305580, expiry date 08-may-2018.The repeat eqa sample (to investigate the failure) was processed on the 22-05-2018 with lot number 1006407850, expiry date 20-june-2018.The lot numbers had already expired when the information was received.The eqa sample in question was not provided for the investigation.The manufacturing records for lot number 1006407850 were reviewed and no non-conformities recorded.The lot conformed with all quality control specifications.It was not possible to test the retained samples for the impacted lot numbers as both lot numbers had already expired.Complaint trending was performed and no other complaints were registered on lot numbers 1006305580 and 1006407850, or reference 43462, chromid p.Aeruginosa agar (paid).Conclusion: the lot number record analysis indicated that the impacted lots comply with specifications, and non conformities and deviations were not recorded on these products.As it was not possible to test the retained sample plates nor the impacted plates and strain from the field, it was not possible to investigate the reported issue any further.The external quality assurance (eqa) sample in question is a water sample and was not scored by the assessment scheme as 23% of laboratories reported a false negative result, this particular strain may have unusual growth requirements.The package insert states in the limitations section that "growth depends on the requirements of each individual micro-organism.It is therefore possible that certain strains of pseudomonas aeruginosa which have specific requirements (substrate, temperature, incubation atmosphere) may not develop or may not produce typical colonies." the package insert also states in the summary and explanation that "chromid¿ p.Aeruginosa agar is a medium for the direct identification of pseudomonas aeruginosa in pulmonary specimens.".

Brand Name
CHROMID® P. AERUGINOSA AGAR
Common Device Name
CHROMID® P. AERUGINOSA AGAR
Manufacturer (Section D)
BIOMERIEUX SA
5 rue des aqueducs
69290 craponne
FR 
MDR Report Key7618707
Report Number3002769706-2018-00085
Device Sequence Number1396501
Product Code JSI
UDI-Device Identifier03573026216801
UDI-Public03573026216801
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number43462
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1